Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 112, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Sep 10, 2003, 1:29 AM CDT for Texas County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2003, 1:29 AM CDT (06:29 UTC)
- Expired
- Sep 10, 2003, 2:15 AM CDT
- In force
- 46 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Texas County, OK
The radar
The Amarillo radar (KAMA), 174 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2265 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1718 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
051 WUUS54 KAMA 100629 CCA SVRAMA OKC139-100715- SEVERE THUNDERSTORM WARNING...CORRECTED NATIONAL WEATHER SERVICE AMARILLO TX 112 AM CDT WED SEP 10 2003 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TEXAS COUNTY IN THE PANHANDLE OF OKLAHOMA * UNTIL 215 AM CDT * AT 112 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTHWEST OF HOUGH TO GUYMON...MOVING NORTHEAST AT 50 MPH. * SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... GUYMON...TYRONE...OPTIMA...HOUGH...HOOKER...HARDESTY...GOODWELL... EVA...BAKER AND ADAMS DESTRUCTIVE WINDS UP TO 70 MPH CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS LAT...LON 3698 10202 3651 10201 3652 10098 3699 10098 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 3:44 PM CDT, 9 hours 45 minutes earlier.
Area forecast discussion, Sep 9, 3:44 PM CDT, 9 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 344 PM CDT TUE SEP 9 2003 THUNDERSTORMS HAVE DEVELOPED AHEAD OF SURFACE TROUGH WHICH LIES FROM THE CENTRAL OKLAHOMA PANHANDLE SOUTHWEST INTO THE EXTREME SOUTHWEST TEXAS PANHANDLE. STORMS SHOULD HAVE A FAVORABLE WIND SHEAR ENVIRONMENT OVER THE PANHANDLES AS LOW LEVEL JET INCREASES AND UPPER LEVEL JET MAX MOVES OVER IN ASSOCIATION WITH SHORTWAVE MOVING EAST FROM NORTHERN NEW MEXICO. LONG WAVE TROUGH WILL CONTINUE TO GET CARVED OUT OVER THE ROCKIES THROUGH WEDNESDAY AND THEN IT WILL SLOWLY MOVE EAST ON THURSDAY. SEVERAL SHORTWAVES WILL MOVE THROUGH THE BASE OF THE TROUGH ACROSS THE PANHANDLES OVER THE NEXT TWO DAYS. UPPER LEVEL JET MOVING ACROSS THE PANHANDLES SHOULD EVEN BE STRONGER ON WEDNESDAY. THUNDERSTORMS LOOK LIKE A FAIRLY GOOD BET AGAIN LATE WEDNESDAY AFTERNOON INTO WEDNESDAY NIGHT AS ANOTHER SHORTWAVE MOVES ACROSS AND IT COMBINES WITH GULF OF MEXICO MOISTURE AND INSTABILITY. WILL LEAN WITH THE STRONGER ETA SOLUTION ON THE STRENGTH AND MOVEMENT OF THE UPPER LONG WAVE TROUGH AND ASSOCIATED CLOSED LOW THROUGH FRIDAY. HAVE ALSO LOWERED SOME HIGH TEMPERATURES FOR THURSDAY WITH THE STRONGER TROUGH IN MIND. NEXT COLD FRONT IS DUE IN BY SATURDAY AND THIS SHOULD KNOCK TEMPERATURES BACK ANOTHER 10 DEGREES ALONG WITH A SLIGHT CHANCE OF PRECIP. KEPT THE REST OF THE FORECAST DRY AFTER SATURDAY NIGHT AS SHORTWAVE RIDGING TAKES OVER ACROSS THE ROCKIES. A FEW NUMBERS TO PONDER: AMARILLO 63 86 57 73 / 40 30 40 20 BEAVER 63 88 56 72 / 40 40 60 30 BOISE CITY 61 85 54 72 / 40 40 40 20 BORGER 65 87 58 74 / 40 40 60 20 BOYS RANCH 61 85 55 74 / 40 40 40 20 CANYON 63 85 56 73 / 40 30 40 20 CLARENDON 67 88 60 75 / 40 30 40 30 DALHART 60 84 55 72 / 40 40 40 20 GUYMON 62 87 55 72 / 40 40 60 20 HEREFORD 62 85 55 75 / 40 30 40 20 LIPSCOMB 66 89 58 72 / 40 30 60 30 PAMPA 66 87 58 74 / 40 30 50 30 SHAMROCK 68 88 59 76 / 40 30 40 30 WELLINGTON 68 89 60 77 / 40 30 40 30 .AMA... TX...NONE. OK...NONE. GOEHRING
Hazardous weather outlook, Sep 9, 12:36 PM CDT, 12 hours 53 minutes before
OKZ001>003-TXZ001>020-101100- TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 1236 PM CDT TUE SEP 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON INTO TONIGHT ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY AFTERNOON AND EVENING ACROSS THE OKLAHOMA AND TEXAS PANHANDLES. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AFTER 4 PM. SPOTTER ACTIVATION WILL ALSO LIKELY BE REQUIRED WEDNESDAY AFTERNOON AND EVENING. 05
In the hours before
Local storm report, Sep 9, 7:43 PM CDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
743 PM CDT TUE SEP 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 1S CHANNING TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY OFF DUTY NWS
EMPLYEE.
0420 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY REPORTED BY CO-OP
OBSERVER.
0430 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY PUBLIC REPORT.
0431 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY REPORTED BY CO-OP
OBSERVER.
0445 PM 2N CHANNING TX 0.88 INCH HAIL
09/09/03 HARTLEY REPORTED BY LOCAL MEDIA.
0525 PM 5SE DALHART TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY LOCAL MEDIA.
0529 PM VEGA TX 0.88 INCH HAIL
09/09/03 OLDHAM REPORTED BY LOCAL MEDIA.
0540 PM VEGA TX 0.75 INCH HAIL
09/09/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0600 PM CHANNING TX 0.88 INCH HAIL
09/09/03 HARTLEY REPORTED BY HARTLEY
COUNTY SO.
0625 PM CHANNING TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY HARTLEY
COUNTY SO.
0629 PM EVA OK 1.00 INCH HAIL
09/09/03 TEXAS PUBLIC REPORT.
0630 PM CHANNING TX 1.75 INCH HAIL
09/09/03 HARTLEY PUBLIC REPORT.
0630 PM CHANNING TX 60 MPH WIND GUST
09/09/03 HARTLEY PUBLIC REPORT.
0630 PM 6N TEXHOMA OK 0.75 INCH HAIL
09/09/03 TEXAS REPORTED BY LOCAL MEDIA.
0640 PM 2S EVA OK 1.00 INCH HAIL
09/09/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0641 PM CHANNING TX FLOODING
09/09/03 HARTLEY STREET FLOODING. REPORTED
BY HARTLEY COUNTY SO.
0645 PM 1S CHANNING TX WIND DAMAGE
09/09/03 HARTLEY POWERPOLE DOWN. REPORTED
BY HARTLEY COUNTY SO.
0700 PM 2E CHANNING TX FLOODING
09/09/03 HARTLEY FIELDS FLOODED ALONG
HIGHWAY 354. REPORTED BY
OFF DUTY NWS EMPLOYEE.
0730 PM 3SE BOYS RANCH TX FLOODING
09/09/03 OLDHAM FLOODING OF BAR DITCHES 3
TO 4 FEET DEEP ALONG
RANCH ROAD 1061.
REPORTED BY OFF DUTY NWS
EMPLOYEE.Local storm report, Sep 9, 9:46 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
946 PM CDT TUE SEP 09 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 1S CHANNING TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY OFF DUTY NWS
EMPLYEE.
0420 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY REPORTED BY CO-OP
OBSERVER.
0430 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY PUBLIC REPORT.
0431 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY REPORTED BY CO-OP
OBSERVER.
0445 PM 2N CHANNING TX 0.88 INCH HAIL
09/09/03 HARTLEY REPORTED BY LOCAL MEDIA.
0525 PM 5SE DALHART TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY LOCAL MEDIA.
0529 PM VEGA TX 0.88 INCH HAIL
09/09/03 OLDHAM REPORTED BY LOCAL MEDIA.
0540 PM VEGA TX 0.75 INCH HAIL
09/09/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0600 PM CHANNING TX 0.88 INCH HAIL
09/09/03 HARTLEY REPORTED BY HARTLEY
COUNTY SO.
0625 PM CHANNING TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY HARTLEY
COUNTY SO.
0629 PM EVA OK 1.00 INCH HAIL
09/09/03 TEXAS PUBLIC REPORT.
0630 PM CHANNING TX 1.75 INCH HAIL
09/09/03 HARTLEY PUBLIC REPORT.
0630 PM CHANNING TX 60 MPH WIND GUST
09/09/03 HARTLEY PUBLIC REPORT.
0630 PM 6N TEXHOMA OK 0.75 INCH HAIL
09/09/03 TEXAS REPORTED BY LOCAL MEDIA.
0640 PM 2S EVA OK 1.00 INCH HAIL
09/09/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0641 PM CHANNING TX FLOODING
09/09/03 HARTLEY STREET FLOODING. REPORTED
BY HARTLEY COUNTY SO.
0645 PM 1S CHANNING TX WIND DAMAGE
09/09/03 HARTLEY POWERPOLE DOWN. REPORTED
BY HARTLEY COUNTY SO.
0700 PM 2E CHANNING TX FLOODING
09/09/03 HARTLEY FIELDS FLOODED ALONG
HIGHWAY 354. REPORTED BY
OFF DUTY NWS EMPLOYEE.
0730 PM 3SE BOYS RANCH TX FLOODING
09/09/03 OLDHAM FLOODING OF BAR DITCHES 3
TO 4 FEET DEEP ALONG
RANCH ROAD 1061.
REPORTED BY OFF DUTY NWS
EMPLOYEE.
0922 PM DALHART TX 60 MPH WIND GUST
09/09/03 HARTLEY REPORTED BY ASOS.Local storm report, Sep 9, 9:46 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
946 PM CDT TUE SEP 09 2003
CORRECTED 0922 PM REPORT
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 1S CHANNING TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY OFF DUTY NWS
EMPLYEE.
0420 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY REPORTED BY CO-OP
OBSERVER.
0430 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY PUBLIC REPORT.
0431 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY REPORTED BY CO-OP
OBSERVER.
0445 PM 2N CHANNING TX 0.88 INCH HAIL
09/09/03 HARTLEY REPORTED BY LOCAL MEDIA.
0525 PM 5SE DALHART TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY LOCAL MEDIA.
0529 PM VEGA TX 0.88 INCH HAIL
09/09/03 OLDHAM REPORTED BY LOCAL MEDIA.
0540 PM VEGA TX 0.75 INCH HAIL
09/09/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0600 PM CHANNING TX 0.88 INCH HAIL
09/09/03 HARTLEY REPORTED BY HARTLEY
COUNTY SO.
0625 PM CHANNING TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY HARTLEY
COUNTY SO.
0629 PM EVA OK 1.00 INCH HAIL
09/09/03 TEXAS PUBLIC REPORT.
0630 PM CHANNING TX 1.75 INCH HAIL
09/09/03 HARTLEY PUBLIC REPORT.
0630 PM CHANNING TX 60 MPH WIND GUST
09/09/03 HARTLEY PUBLIC REPORT.
0630 PM 6N TEXHOMA OK 0.75 INCH HAIL
09/09/03 TEXAS REPORTED BY LOCAL MEDIA.
0640 PM 2S EVA OK 1.00 INCH HAIL
09/09/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0641 PM CHANNING TX FLOODING
09/09/03 HARTLEY STREET FLOODING. REPORTED
BY HARTLEY COUNTY SO.
0645 PM 1S CHANNING TX WIND DAMAGE
09/09/03 HARTLEY POWERPOLE DOWN. REPORTED
BY HARTLEY COUNTY SO.
0700 PM 2E CHANNING TX FLOODING
09/09/03 HARTLEY FIELDS FLOODED ALONG
HIGHWAY 354. REPORTED BY
OFF DUTY NWS EMPLOYEE.
0730 PM 3SE BOYS RANCH TX FLOODING
09/09/03 OLDHAM FLOODING OF BAR DITCHES 3
TO 4 FEET DEEP ALONG
RANCH ROAD 1061.
REPORTED BY OFF DUTY NWS
EMPLOYEE.
0922 PM DALHART TX 62 MPH WIND GUST
09/09/03 HARTLEY REPORTED BY ASOS.Local storm report, Sep 9, 11:31 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE AMARILLO TX
946 PM CDT TUE SEP 09 2003
CORRECTED 0922 PM REPORT
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0420 PM 1S CHANNING TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY OFF DUTY NWS
EMPLYEE.
0420 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY REPORTED BY CO-OP
OBSERVER.
0430 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY PUBLIC REPORT.
0431 PM CHANNING TX 0.75 INCH HAIL
09/09/03 HARTLEY REPORTED BY CO-OP
OBSERVER.
0445 PM 2N CHANNING TX 0.88 INCH HAIL
09/09/03 HARTLEY REPORTED BY LOCAL MEDIA.
0525 PM 5SE DALHART TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY LOCAL MEDIA.
0529 PM VEGA TX 0.88 INCH HAIL
09/09/03 OLDHAM REPORTED BY LOCAL MEDIA.
0540 PM VEGA TX 0.75 INCH HAIL
09/09/03 OLDHAM REPORTED BY SKYWARN
SPOTTER.
0600 PM CHANNING TX 0.88 INCH HAIL
09/09/03 HARTLEY REPORTED BY HARTLEY
COUNTY SO.
0625 PM CHANNING TX 1.00 INCH HAIL
09/09/03 HARTLEY REPORTED BY HARTLEY
COUNTY SO.
0629 PM EVA OK 1.00 INCH HAIL
09/09/03 TEXAS PUBLIC REPORT.
0630 PM CHANNING TX 1.75 INCH HAIL
09/09/03 HARTLEY PUBLIC REPORT.
0630 PM CHANNING TX 60 MPH WIND GUST
09/09/03 HARTLEY PUBLIC REPORT.
0630 PM 6N TEXHOMA OK 0.75 INCH HAIL
09/09/03 TEXAS REPORTED BY LOCAL MEDIA.
0640 PM 2S EVA OK 1.00 INCH HAIL
09/09/03 TEXAS REPORTED BY SKYWARN
SPOTTER.
0641 PM CHANNING TX FLOODING
09/09/03 HARTLEY STREET FLOODING. REPORTED
BY HARTLEY COUNTY SO.
0645 PM 1S CHANNING TX WIND DAMAGE
09/09/03 HARTLEY POWERPOLE DOWN. REPORTED
BY HARTLEY COUNTY SO.
0700 PM 2E CHANNING TX FLOODING
09/09/03 HARTLEY FIELDS FLOODED ALONG
HIGHWAY 354. REPORTED BY
OFF DUTY NWS EMPLOYEE.
0730 PM 3SE BOYS RANCH TX FLOODING
09/09/03 OLDHAM FLOODING OF BAR DITCHES 3
TO 4 FEET DEEP ALONG
RANCH ROAD 1061.
REPORTED BY OFF DUTY NWS
EMPLOYEE.
0922 PM DALHART TX 62 MPH WIND GUST
09/09/03 HARTLEY REPORTED BY ASOS.The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 1:13 AM CDT | Severe Thunderstorm Warning | AMA | Texas | 62 min |
| Sep 10, 4:26 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 64 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.